Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Out of Sync Lymph Node
May 19, 2002

Hi Doc, thanks in advance for your reply...

I was diagnosed in Nov of 2001 as HIV+, assumed to be (from labs) in seroconversion state. Went on Trizivir immediately and VL was und. in 1 month, Tcells have climbed w/every new lab. Currently T's around 600 and VL und. My Q: My lymph nodes have never been significant - all barely palpable or non-palpable, however about six months ago I noted that the node on the left side of my neck/shoulder is about the size of a grape and hardened. This has been ongoing and is slightly painful. My biggest concern is the persistance of the enlargement and consistency. What would an appropriate course of action be? Could this be due to dental problems (which ARE present) and if so why not both sides enlarged and hardened? As I said this is the only lymph node really enlarged in any way.

Thank you so much!

Response from Dr. Aberg

I don't know why you have one enlarged lymph node. The fact that yours sounds rather large and is tender is more concerning for infection. Yes, having a dental abscess or infection may cause tender nodes. Many individuals with HIV do have one or more large lymph nodes but they usually aren't tender. Sometimes when you start antiretroviral medicines, you get what we call a reactive lymph node. Without seeing and feeling it myself, it is hard for me to say if anything needs to be done. Ask your doctor. You may have to have the node aspirated (drain some fluid out with a needle) or a biopsy (make a small incison and take some tissue) to examine under the microscope for abnormal cells and infection.


Previous
advice please
Next
is my hasbend negativ ?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement